Shenzhen Thunder Storm Technology Co., Ltd.

One stop service for e-cig since 2013

Why Does Nicotine Make Me Dizzy?

Temporary dizziness is one of the most commonly reported side effects of vaping and nicotine use in general. As a smoker or former smoker, in fact, you probably remember feeling dizzy the first few times that you smoked a cigarette. It might surprise you, though, if you experience the same dizziness when vaping even though you’re already a nicotine user. Although the dizziness generally resolves itself quickly, it’s not an especially fun situation when it’s happening – and it’s definitely something that you want to avoid if you can.

So, why does vaping make you dizzy? That’s where we’re going to begin in this guide. After we’ve answered that question, we’ll continue by explaining what you can do to stop this situation from happening in the future. As you’re about to learn, dizziness from vaping is actually quite easy to avoid. To do that, though, you need to understand why you’re getting dizzy in the first place.

 

Why Does Nicotine Make You Dizzy?

Nicotine makes you dizzy because it stimulates your body’s production of epinephrine – a hormone that’s more commonly called adrenaline. Increased epinephrine in your bloodstream elevates your blood pressure and causes your blood vessels to constrict, thus reducing the supply of oxygen to your brain. As a result, you feel dizzy.

If you want to know how to stop feeling dizzy after vaping or smoking, the solution is quite simple: You need to stop using nicotine until the lightheadedness dissipates. You may also find it helpful to sit down and drink a glass of water. You should feel better within a minute or two. Dizziness from vaping is virtually always a side effect of the nicotine, so the situation will resolve itself fastest if you stop using nicotine immediately.

With that basic information out of the way, the main reason why you’re here is because you want to know how to prevent dizziness from vaping in the future. We’ll spend the remainder of this article discussing why vaping makes you feel dizzy and what you can do to prevent it from happening.

Your Nicotine Strength May Be Too High

In regions that don’t have legal restrictions limiting the strengths of vaping products, it’s common for products such as disposable vapes, vape pods and bottled e-liquids to have nicotine strengths as high as 50 mg/ml and occasionally even higher. A high nicotine strength allows a small vaping product to deliver about as much nicotine per puff as a full-strength tobacco cigarette. If that’s not the type of cigarette you’re accustomed to, though, nicotine salt vape juice could deliver more nicotine than you actually need. If you experience more of a nicotine rush from vaping than you feel when smoking, the nicotine strength that you’re using probably isn’t right for you. Try a product with a lower strength.

 

Your Vaping Device Is Too Powerful for the Nicotine Strength You’re Using

If you’re using a refillable vaping device, it means that you’re buying your e-liquid in bottled form. It’s important in this case to use the right nicotine strength for your vaping hardware and for your personal needs. Many of the best vapes on the market are powerful devices that are capable of producing extremely large clouds. The larger your device’s cloud production is, though, the lower the nicotine strength of your vape juice should be.

The most popular nicotine strength for vape mods with large glass tanks is 3 mg/ml. There’s an enormous difference between that strength and the nicotine strengths that you’ll see when you buy salt nicotine e-liquid. If the nicotine strength that you’re using is too high for your vaping hardware, it’s likely that dizziness isn’t the only side effect you’ll experience. You may also experience coughing or headaches.

If you’re already using a low-strength e-liquid and have a vape mod with adjustable power, you should try lowering your device’s wattage. If the wattage is too high, you may experience a burnt taste along with the dizziness.

 

You’re Vaping More Often than You Should

Another reason why you might feel dizzy from vaping is because you’re vaping constantly and aren’t taking breaks between sessions. The rhythm of vaping is very different from that of smoking. A cigarette eventually burns out. At that point, you need to decide whether to light another one. You’re actively thinking about whether you actually need the nicotine.

With vaping, there’s no need to make that decision because your device may provide hundreds of puffs before you need to recharge the battery or add e-liquid to the tank. As a result, some people end up vaping almost constantly to keep themselves occupied or simply because they enjoy the flavor. If that’s the case for you, it’s possible that you’re consuming much more nicotine as a vaper than you did as a smoker – and that can lead to occasional dizziness. Try to ensure that you’re always putting your device down between sessions and that you’re only vaping when you actually need the nicotine. If you maintain the same rhythm that you would have used as a smoker, it’ll help you consume only the nicotine that you truly need.

You Haven’t Used Nicotine in a Long Time

Nicotine stays in the system for several hours after you’ve consumed it. Eventually, though, the level of nicotine in your blood will be so low that when you resume vaping, you’re more likely to feel a nicotine rush. For the sake of reference, the half-life of nicotine in the bloodstream is about two hours. Suppose that you vape immediately before going to bed, and you sleep for eight hours without using any nicotine during the night. If that’s the case, only about 1/16 of the nicotine that you consumed before going to bed will still be in your bloodstream when you wake up. With that in mind, it wouldn’t be unusual to feel a bit of a rush when you have your first vape in the morning. If you don’t like that sensation, it could be a sign that you’re consuming more nicotine than you need and might want to consider using a product with a lower nicotine strength.

 

You Haven’t Had Enough Water

Have you considered the possibility that the dizziness you experience when vaping isn’t actually a direct effect of the nicotine? Dizziness can also be a sign of dehydration, which is another common side effect of vaping. The reason why vaping has the potential to exacerbate dehydration is because the primary ingredients of e-liquid are vegetable glycerin and propylene glycol – two substances that are very effective at absorbing and trapping moisture. They’re so effective at trapping moisture, in fact, that they’re commonly used as ingredients in moisturizing products like lotions, hair conditioners and eyedrops.

Despite their moisturizing properties, however, glycerin and propylene glycol in e-liquid have the potential to cause dehydration because any moisture that those substances absorb when you inhale the vapor is then lost when you exhale. For that reason, it’s important to drink plenty of extra water when you vape in order to replenish the lost moisture.

 

Final Thoughts

Dizziness from vaping is almost always caused by the effects that nicotine has on the body. So, if you find yourself getting dizzy when you vape, it’s either because the nicotine strength you’re using is too high or because you’re consuming too much nicotine in too short of a time span. With that in mind, it shouldn’t be too difficult to prevent the dizziness from occurring by making a few small changes.

  • Try reducing the nicotine strength of the product you’re using. Most disposable vapes, bottled e-liquids and pre-filled vape pods are available in multiple strengths, so you should be able to choose a lower strength without losing your favorite flavors.
  • Try using a low-nicotine vape or a nicotine-free vape part of the time if you have trouble putting your device down because vaping has become habitual for you. Alternatively, try to space your vaping sessions out a bit more and take breaks between sessions. If you manage your sessions more carefully, it’ll help to ensure that you’ll only use nicotine when you actually need it.
  • Always keep some water nearby when you vape to ensure that you’ll stay hydrated. Because vegetable glycerin and propylene glycol are both potentially dehydrating, it’s important to drink extra water when you vape.
  • If you do experience dizziness during a vaping session, stop vaping immediately because this is a sign that you’ve had enough nicotine and should take a break.
Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on email
Email
Share on pinterest
Pinterest
Share on whatsapp
WhatsApp